Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 32, NWS Rapid City, SD

October 18, 200713 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Oct 18, 2007, 10:11 AM MDT for 13 counties in South Dakota. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 10:11 AM MDT (16:11 UTC)
Expired
Oct 18, 2007, 6:00 PM MDT
In force
8 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 63 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Oct 17, 3:00 PM MDT, 19 hours 11 minutes earlier.

Area forecast discussion, Oct 17, 3:00 PM MDT, 19 hours 11 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 PM MDT WED OCT 17 2007

.DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS LOW PRESSURE OVER
EASTERN COLORADO INTO WESTERN KANSAS...WITH INVERTED TROUGH/COLD
FRONT STRETCHING INTO WESTERN SOUTH DAKOTA. A FEW SHOWERS ARE
CURRENTLY MOVING NORTH OUT OF THE NEBRASKA PANHANDLE INTO WESTERN
SOUTH DAKOTA...AND SOME HEATING OVER THE BLACK HILLS HAS HELPED TO
INITIATE A FEW SHOWERS THERE. STRATIFORM CLOUD DECK HAS RETREATED A
LITTLE TO THE NORTH...BUT REMAINS ENTRENCHED ACROSS NORTHWEST SOUTH
DAKOTA.

SURFACE LOW OVER EASTERN COLORADO WILL STRENGTHEN AND MOVE TO THE
NORTHEAST TONIGHT AS UPPER LEVEL TROUGH DEEPENS OVER THE NORTHERN
PLAINS. CONCURRENTLY...A STRONG COLD FRONT WILL MOVE THROUGH THE
NORTHERN PLAINS...BRINGING VERY STRONG NORTHWEST WINDS TO THE AREA.
GUIDANCE IS HITTING WIND SPEEDS REALLY HARD ACROSS THE SOUTH DAKOTA
PLAINS BY EARLY AFTERNOON...WITH 35 TO 45 MPH EXPECTED. HAVE DECIDED
TO UPGRADE HIGH WIND WATCH TO A WARNING FOR THE AFTERNOON PACKAGE.
SURFACE...700MB AND 500MB LOWS BECOMES CLOSE TO BEING STACKED OVER
WESTERN MINNESOTA BY TOMORROW NOON...KEEPING A VERY STRONG PRESSURE
GRADIENT OVER THE AREA THROUGH THE AFTERNOON. ETA AND GFS VARY
GREATLY WITH PRECIP AMOUNTS FOR THIS EVENT...WITH THE ETA MOST
LIKELY OVERDOING IT QUITE A BIT. REGARDLESS...SHOULD BE SOME PRECIP
AROUND FOR MOST OF THE AREA...ESPECIALLY FROM LATE TONIGHT THROUGH
NOON TOMORROW. STRONG NORTHWEST WINDS WILL PRODUCE UPSLOPE
CONDITIONS ACROSS THE BLACK HILLS...KEEPING RAIN AROUND FOR MUCH OF
THE NIGHT INTO TOMORROW NIGHT. A MIX OF RAIN AND SNOW IS POSSIBLE IN
THE HIGHER ELEVATIONS. UPPER RIDGE BUILDS IN FAIRLY QUICKLY FOR
FRIDAY. DRY CONDITIONS EXPECTED WITH MILD TEMPERATURES.

EXTENDED...THE NEXT UPPER TROUGH CROSSES THE REGION OVER THE
WEEKEND...BRINGING A CHANCE OF PRECIPITATION AND COOLER TEMPS AS IT
PASSES THROUGH SATURDAY NIGHT INTO SUNDAY. UPPER RIDGE BUILDS BACK
OVER THE REGION FOR THE FIRST PART OF THE UPCOMING WORK
WEEK...BRINGING DRY CONDITIONS AND WARMER TEMPS.

&&

.AVIATION...LOW CIGS OVER THE EASTERN SLOPES OF THE BLACK HILLS WILL
CONTINUE TO ERODE THROUGH THE MID-AFTERNOON...WHILE VFR CONDITIONS
CONTINUE OVER NORTHEAST WYOMING. GUSTY NORTHWEST WINDS WILL DEVELOP
LATE TONIGHT AND CONTINUE INTO THURSDAY AS A SURFACE LOW INTENSIFIES
EAST OF THE REGION. THE STRONGEST WINDS WILL BE FOUND OVER THE SOUTH
DAKOTA PLAINS WHERE WINDS WILL INCREASE TO 25 TO 40 KTS WITH GUSTS
TO AROUND 50 KTS.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING LATE TONIGHT AND THURSDAY FOR THE WESTERN
     AND SOUTH CENTRAL SOUTH DAKOTA PLAINS.
WY...NONE.

&&
Hazardous weather outlook, Oct 17, 2:45 PM MDT, 19 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
245 PM MDT WED OCT 17 2007

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-181300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
245 PM MDT (345 PM CDT) WED OCT 17 2007

...HIGH WIND WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON FOR THE WEST CENTRAL SOUTH DAKOTA PLAINS...

...HIGH WIND WARNING IN EFFECT FOR THE REMAINDER OF THE WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA PLAINS FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CROSS THE REGION LATE TODAY INTO TONIGHT AS A
SURFACE LOW MOVES TO THE EAST OF THE REGION AND INTENSIFIES. AS THIS
LOW STRENGTHENS...NORTHWEST WINDS WILL INCREASE OVERNIGHT. NORTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED OVER THE
WEST CENTRAL SOUTH DAKOTA PLAINS LATE TONIGHT...WHICH WILL CONTINUE
INTO THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE WESTERN AND SOUTH
CENTRAL SOUTH DAKOTA PLAINS ON THURSDAY AS THE SURFACE LOW EAST OF
THE REGION CONTINUES TO INTENSIFY. SUSTAINED WINDS OF 35 TO 45 MPH
WITH GUSTS TO 55 MPH ARE EXPECTED. THE WINDS ARE EXPECTED TO START
TAPERING OFF BY LATE THURSDAY AFTERNOON INTO THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Wind Advisories in South Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.